Saturday, July 18, 2015

The Patch

Yesterday I went in for a biopsy and was put under anesthesia.  They put a patch behind my ear for nausea.  Soon after I got home I took the patch off and threw it away.

I do not like meds.  They always cause 'other things' to go wrong, in my opinion.   I am almost a virgin when it comes to medications.  I say almost because I do take the occasional Tylenol or antibiotic when needed.  Oh, and Claritin (children's version.. lol)  And I do the vitamins almost every day.  But generally, if the doctor tells me I have a problem I try to solve it by changing my lifestyle.  Cause I hate meds!!

And so.  Today, I'm getting the 'side effects' from that darned old patch.  Flushed face.  Vertigo.  Light headed.  Nauseated.  blah, blah, blah.

I took some of my (children's) Claritin, hoping it will ease my symptoms...  we will see.

*Sigh *

A lot of people might do well with meds...  but this old girl...  not so much.

I'm glad I didn't decide to do a cruise and follow the advice of all those who said "just wear the patch... you'll be fine."
Huh!  Gloom, dispair and agony on me.  It would have turned out ugly.

Well, now I know.

But in the meantime, I will suffer.  And hope these symptoms leave sooner than later.

Anyone else have any adverse effects from the notorious "patch". ?


10 comments:

Theresa said...

I wore one on a cruise and it worked fine for me! Hope you feel MUCH better today! HUGS!

S. J. Qualls said...

Never had that one pushed on me. But I suffer from side-effects for just about everything. Some things are child's dose or no dose. You are not alone. The scariest thing a doctor can say is, "Let's try xyz" EEEEE!

I hope you are feeling better soon!

betty said...

Sorry to hear about the trouble with the patch; hope the side effects go away sooner than later. I haven't had to take too much medicine but the medicine I have taken I haven't had problems with (mainly antibiotics).

betty

NanaNor's said...

Bobbi, As soon as you mentioned cruise, I realized I could tell you to make some ginger tea, eat ginger snaps or take ginger capsules. I am so prone to motion sickness and have used ginger for years. I also take Benedryl to help with allergic reactions. I'm so sorry you had this issue. As for cruises-the first one we went on was to the Caribbean and I swore it would be my last, then we went to Alaska and I didn't have any issues at all. It was such a wonderful cruise that I'd love to go again. Hope you are feeling 100% better soon.
Hugs, Noreen

Tweedles -- that's me said...

We hope your better soon. No body here - had a patch
love
tweedles

Mildred said...

Hi Bobbi, Sorry to hear about the biopsy and the reaction to the patch. I am allergic to so many medicines, so I'm very cautious, also. Many years ago, I had a horrible reaction to anesthesia with vomiting etc. In recent years, I tried the patch during surgery and did not have the vomiting reaction or other bad side effects. I am sure it is different for each person.
I will be praying for you and sending hugs and love.

TARYTERRE said...

I too am leery of excess medication. I am sorry to hear you are having such an adverse reaction. I hope you feel better soon. I also hope the biopsy results give you the comfort you need right now and that nothing negative comes from them. Saying a prayer for you during this stressful time.

thepoodleanddogblog said...

I'm with you, all the side effects have to be worse than what the meds are curing. We all have to die of something but I don't want to die of a side effect.

Inger said...

So what's up with the biopsy? I hope the results will be good. I never got a patch, but then I haven't had surgery for a very long time either. Please tell Gracie that Samson wants her to check out his new DO. I took him to the groomers for the first time in his life. He was soooo good! And now he is clean and handsome again. I hope Gracie will love the way he looks too.

S. J. Qualls said...

Yeah, What IS up with the biopsy? How are you doing?